MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO 01.26.45.0052 ACETABULAR SHELL CC TRIO Ø 52; HIP ACETABULAR SHELL

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO 01.26.45.0052 ACETABULAR SHELL CC TRIO Ø 52; HIP ACETABULAR SHELL
Model Number 01.26.45.0052
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28 april 2023: lot 113307: (b)(4) items manufactured and released on 16-nov-2011.Expiration date: 2016-oct-31.No anomalies found related to the problem.To date, 71 items of the same lot have been sold without any similar reported event in the period of review.Analysis performed by r&d manager: preliminary investigation performed on (b)(6) 2023.From the received images, the shell appear with the ha coating totally absorbed, which is absolutely common for a cup after more than 10 years; this indication should suggest a correct fixation of the shell in the human body.From the received images it is not possible to determine the root cause of the event, if caused by impingment between liner and neck/head or other causes.A further more detailed analysis can be performed with visual inspection.Other device involved: liner: versafitcup cc trio 01.26.3244hct flat pe liner ø 32 / e (k103352) lot 113342: (b)(4) items manufactured and released on 02-nov-2011.Expiration date: 2016-09-30.No anomalies found related to the problem.To date, all the items of the same lot have been sold without any similar reported event in the period of review.
 
Event or Problem Description
At about 11 years 2 months, revision surgery performed.The patient had osteolysis and the cup had loosened and moved.There was a sign of the head in the poly liner, like deformation/wear of the liner performed by the contact with the metal head.The surgeon revised successfully cup, liner and head.Stem was also removed.

Brand Name
CUP: VERSAFITCUP CC TRIO 01.26.45.0052 ACETABULAR SHELL CC TRIO Ø 52
Common Device Name
HIP ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16963026
Report Number3005180920-2023-00360
Device Sequence Number5452717
Product Code LZO
UDI-Device Identifier07630030807770
UDI-Public07630030807770
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model Number01.26.45.0052
Device Catalogue Number01.26.45.0052
Device Lot Number113307
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceWhite